Alert archive / Texas / Severe Thunderstorm Warnings in 2012
Severe Thunderstorm Warning 98, NWS Brownsville, TX
NWS Brownsville, TX issued this severe thunderstorm warning at Nov 4, 2012, 12:58 PM CST for Cameron County, Texas. It was in force for 22 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Nov 4, 2012, 12:58 PM CST (18:58 UTC)
- Expired
- Nov 4, 2012, 1:20 PM CST
- In force
- 22 min
- Issued by
- NWS Brownsville, TX
- Area
- Storm-based polygon
County Cameron County, TX
The radar
The Brownsville radar (KBRO), 33 km from the middle of the area, began a volume at 18:57 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Brownsville Intl, TX (KBRO), launched 12:00Z, 7.0 hours before the alert went out and 36 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2174 J/kg
- Mixed-layer CIN
- -2 J/kg
- Mixed-layer LCL
- 657 m above ground
- 0-6 km bulk shear
- 24 kt
- 0-1 km storm-relative helicity
- 28 m²/s²
- 0-3 km storm-relative helicity
- 58 m²/s²
- Significant tornado parameter
- 0.5
- Supercell composite
- 3.9
The text
As transmitted, in the capitals the NWS used until 2016.
885 WUUS54 KBRO 041858 SVRBRO TXC061-041930- /O.NEW.KBRO.SV.W.0098.121104T1858Z-121104T1930Z/ BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE BROWNSVILLE TX 1258 PM CST SUN NOV 4 2012 THE NATIONAL WEATHER SERVICE IN BROWNSVILLE HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... CENTRAL CAMERON COUNTY IN DEEP SOUTH TEXAS. * UNTIL 130 PM CST * AT 1258 PM CST...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A SEVERE THUNDERSTORM...CAPABLE OF PRODUCING HALF DOLLAR SIZE HAIL AND DAMAGING 60 MPH WINDS...NEAR LA TINA...MOVING NORTH AT 5 MPH. * THE SEVERE THUNDERSTORM WILL BE NEAR... LA TINA. HIGHWAY 106 PRECAUTIONARY/PREPAREDNESS ACTIONS... PLEASE REPORT TORNADOES OR FUNNEL CLOUDS...WINDS OF 58 MPH OR HIGHER...HAIL THE SIZE OF PENNIES OR LARGER...AND ANY WIND DAMAGE TO YOUR NATIONAL WEATHER SERVICE IN BROWNSVILLE BY CALLING 956-504-1432. && LAT...LON 2628 9754 2624 9738 2612 9744 2613 9753 TIME...MOT...LOC 1858Z 191DEG 4KT 2617 9748 $$ JGG
2 follow-up statements
752
WWUS54 KBRO 041912
SVSBRO
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE BROWNSVILLE TX
112 PM CST SUN NOV 4 2012
TXC061-041930-
/O.CON.KBRO.SV.W.0098.000000T0000Z-121104T1930Z/
CAMERON-
112 PM CST SUN NOV 4 2012
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 130 PM CST
FOR CENTRAL CAMERON COUNTY...
AT 111 PM CST NATIONAL WEATHER SERVICE METEOROLOGISTS CONTINUED TO
DETECT A SEVERE THUNDERSTORM 5 MILES NORTH OF LAURELS...MOVING NORTH
AT 5 MPH. THIS STORM REMAINS CAPABLE OF DAMAGING DOWNBURST WINDS TO
60 MPH AND QUARTER SIZED HAIL.
THE SEVERE THUNDERSTORM WILL BE NEAR...
LA TINA.
HIGHWAYS 106 AND 803 NEAR LA TINA.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
PLEASE REPORT TORNADOES OR FUNNEL CLOUDS...WINDS OF 58 MPH OR
HIGHER...HAIL THE SIZE OF PENNIES OR LARGER...AND ANY WIND DAMAGE TO
YOUR NATIONAL WEATHER SERVICE IN BROWNSVILLE BY CALLING 956-504-1432.
&&
LAT...LON 2626 9754 2627 9753 2627 9752 2624 9738
2612 9744 2613 9753
TIME...MOT...LOC 1911Z 190DEG 4KT 2619 9747
$$
JGG437
WWUS54 KBRO 041920
SVSBRO
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE BROWNSVILLE TX
120 PM CST SUN NOV 4 2012
TXC061-041930-
/O.CAN.KBRO.SV.W.0098.000000T0000Z-121104T1930Z/
CAMERON-
120 PM CST SUN NOV 4 2012
...THE SEVERE THUNDERSTORM WARNING FOR CENTRAL CAMERON COUNTY IS
CANCELLED...
THE STORM NEAR LA TINA WHICH PROMPTED THE WARNING HAS WEAKENED AND
IS NO LONGER SEVERE. THEREFORE THE WARNING IS CANCELLED. GUSTY WINDS
OF 40 TO 50 MPH AND PEA SIZED HAIL WILL REMAIN POSSIBLE THROUGH 200
PM.
LAT...LON 2626 9754 2627 9753 2627 9752 2624 9738
2612 9744 2613 9753
TIME...MOT...LOC 1920Z 190DEG 4KT 2620 9747
$$
JGGWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Brownsville, TX wrote its last area forecast discussion before this severe thunderstorm warning went out at Nov 4, 11:51 AM CST, 1 hour 7 minutes earlier.
Area forecast discussion, Nov 4, 11:51 AM CST, 1 hour 7 minutes before
AREA FORECAST DISCUSSION...UPDATED NATIONAL WEATHER SERVICE BROWNSVILLE TX 1151 AM CST SUN NOV 4 2012 .DISCUSSION...UPDATED FOR LATEST AVIATION DISCUSSION BELOW. && .AVIATION...VFR CONDITIONS PREVAIL THIS AFTERNOON...WITH FEW TO SCT HIGH CLOUDS. ISOLATED TSTMS WILL BE POSSIBLE THROUGH THIS AFTERNOON AS A WEAK LINE OF CONVERGENCE MOVES SOUTH THROUGH THE AREA. CONVECTION MAY POP OVER THE LOWER RIO GRANDE VALLEY... INCLUDING CAMERON...WILLACY...AND HIDALGO COUNTIES...AND THE REGIONAL AIRPORTS DUE TO LOW LEVEL MOISTURE...INSTABILITY...AND SEA BREEZE INTERACTION. A FEW STRONGER STORMS WILL BE POSSIBLE... BUT SEVERE IS GENERALLY NOT EXPECTED. CLOUD TO GROUND LIGHTNING... MODERATE TO STRONG GUSTY WINDS...AND BRIEF HEAVY DOWNPOURS WILL BE THE MAIN THREATS. TAF AMENDMENTS WILL BE POSSIBLE FOR LOWERED CEILINGS OR POSSIBLY LOWERED VSBY IN RAIN IF ANY OF THE STORMS TRACK NEAR OR OVER THE TAF SITE. PATCHY MORNING FOG MAY DEVELOP EARLY MONDAY MORNING. && .PREV DISCUSSION... /ISSUED 505 AM CST SUN NOV 4 2012/ DISCUSSION...UPDATED FOR LATEST AVIATION DISCUSSION BELOW. AVIATION...SCT CLOUD LAYER TRYING TO BUILD ACROSS THE KMFE AIRPORT...BUT IS HAVING TROUBLE MOVING FURTHER NORTH. VFR CONDITIONS WILL CONTINUE INTO THE AFTERNOON...NO MORE THAN SCT. THICKER CIRRUS SHIELD WILL CONTINUE THROUGH THE DAY AOA 25000. A FEW VERY ISOLATED SHOWERS ARE AGAIN POSSIBLE RIGHT NEAR THE COAST. SCT LOW CLOUDS CONTINUE OVERNIGHT...WITH CIRRUS THINNING FROM THE NW. PREV DISCUSSION... /ISSUED 416 AM CST SUN NOV 4 2012/ SHORT TERM /TODAY THROUGH MONDAY/...AREA CAUGHT UNDER WESTERLY FLOW ALOFT...WHICH WILL CONTINUE TO BRING THICK CIRRUS DECK ACROSS THE REGION TODAY. THIS HAS ALSO STALLED THE WEAK COLD FRONT WELL TO THE NORTH. TRAILING EDGE OF A JET STREAK WILL PROVIDE EVER-SO-SLIGHT LIFT...FOCUSING ON THE SEA BREEZE THIS AFTERNOON. SHOWERS AND THUNDERSTORMS WILL BE ISOLATED DURING THE AFTERNOON. HAVE PUSHED POP CHANCES FURTHER INLAND SLIGHTLY AS SFC WINDS WILL BE MORE FROM DUE EAST THAN YESTERDAY...PUSHING ANY SEA BREEZE BOUNDARIES FURTHER INLAND. LULL OVERNIGHT WITH DECREASING CIRRUS SHIELD PUSHING TO THE SOUTH. TEMPERATURES FALL BACK INTO THE MID 60S BEFORE DAWN MONDAY. ANOTHER DAY OF SEABREEZE SHOWERS IS EXPECTED MONDAY...WITH FOCUSING OF MOISTURE TO THE SOUTH OF THE STALLED FRONT...BUT UPPER DYNAMICS WILL BE WEAKER. LONG TERM /MONDAY NIGHT THROUGH SATURDAY/...GFS AND ECMWF IN GOOD AGREEMENT WITH THE MID AND UPPER LEVEL PATTERN THROUGH THE LONG TERM. MODEL MOS GUIDANCE FROM BOTH SCHOOLS OF THOUGHT ALSO IN GOOD CONSISTENCY. GOING FORECAST IS BLEND OF THE TWO. MONDAY NIGHT AND TUESDAY A SHORTWAVE TROUGH DIVES SOUTH THROUGH THE NORTHERN PLAINS TAKING A MORE SOUTHEAST TRACK AS UPPER RIDGE BUILDS INTO THE NORTHERN ROCKIES. THIS WILL DRIVE A WEAK COLD FRONT THROUGH THE CWA TUESDAY MORNING. WITH THE UPPER SUPPORT TRACKING MORE EAST THEN SOUTH, COLDER AIR AND SIGNIFICANT LIFT WILL REMAIN WELL EAST OF THE DEEP SOUTH TEXAS. LOW RAIN CHANCES AND TEMPERATURES LOWERING TOWARDS NORMAL IS ALL THAT CAN BE EXPECTED. A THIN LINE OF SHOWERS AND THUNDERSTORMS TO ACCOMPANY THE FRONT THEN SLOW CLEARING ESPECIALLY SOUTH COULD KEEP TEMPS COOLER THEN CURRENT FORECAST WITH TIME FOR ADJUSTMENTS. MODERATE NORTH TO NORTHEAST WINDS BEHIND THE FRONT AND DRIER AIR WORK ITS WAY ACROSS THE CWA TUESDAY AFTERNOON. WEDNESDAY TO PAN OUT TO BE THE BEST WEATHER DAY OF THE WEEK WITH LIGHT WIND AND DRIER AIR TO BE THE MOST NOTICEABLE ELEMENTS. TEMPERATURES TO START OFF COOL WITH A NICE WARM UP DURING THE AFTERNOON AS MID LEVEL RIDGE APPROACHES FROM THE WEST. THE REST OF THE WEEK WE WILL SEE AN INCREASINGLY AMPLIFIED PATTERN TAKING SHAPE OVER THE LOWER 48 WITH A COLD FRONT DEVELOPING OVER THE PACIFIC NORTHWEST AND MOVING INTO THE CENTRAL ROCKIES NEXT WEEKEND. SOUTH TEXAS CAN EXPECTED A STEADY WARM UP WITH SOUTH WINDS INCREASING EACH DAY. BREEZY, WARM AND HUMIDITY CONDITIONS ARE LIKELY FRIDAY AND CONTINUING SATURDAY. LOW CONFIDENCE ON HOW RAIN CHANCES TO PAN OUT WITH SEASONAL MOISTURE RETURN AND INCREASING INSTABILITY BUT A LACK OF SIGNIFICANT LIFTING AS SEA BREEZE NOT AS STRONG THIS LATE IN THE SEASON. WILL KEEP LOW RAIN CHANCES OVER THE COASTAL WATERS AT THIS TIME. MARINE...SUNDAY THROUGH MONDAY...MODEST ONSHORE FLOW CONTINUES FOR THE SHORT TERM...WITH WINDS AROUND 10KTS AND SEAS RELAXING TO 2 FEET. FRONT REMAINS WELL TO THE NORTH FOR THE SHORT TERM...KEEPING WINDS ONSHORE AND LIGHT. DAILY STREAMER SHOWERS ARE POSSIBLE AGAIN TONIGHT AS HAVE BEEN PRODUCED DURING THE PAST SEVERAL NIGHTS. MONDAY NIGHT INTO FRIDAY...A WEAK COLD FRONT TO MOVE THROUGH THE COASTAL WATERS TUESDAY MORNING. NORTH TO NORTHEAST WINDS TO BRIEFING APPROACH SMALL CRAFT ADVISORY CONDITIONS BUT QUICKLY LOWER AS SURFACE HIGH BUILDS ALONG THE COAST LATE TUESDAY AFTERNOON. FAVORABLE MARINE CONDITIONS TO PREVAIL WEDNESDAY AS THE RIDGE SETTLES TEMPORARILY OVER THE WESTERN GULF. MARINE CONDITIONS THEN STEADILY DETERIORATE THURSDAY INTO FRIDAY AS A STRONG STORM SYSTEM IS FORECAST TO DEVELOP OVER THE ROCKIES. SOUTH WINDS BECOMING STRONG BY THE WEEKEND WITH SEAS QUICKLY BUILDING. SMALL CRAFT ADVISORIES MAY BE NECESSARY BY THE END OF THE WORK WEEK AND FOR SURE NEXT WEEKEND IF THE CURRENT TREND PERSIST. && .BRO WATCHES/WARNINGS/ADVISORIES... TX...NONE. GM...NONE. && THIS PRODUCT IS ALSO AVAILABLE ON THE WEB AT: HTTP://WEATHER.GOV/RGV 54/68/MARTINEZ
Hazardous weather outlook, Nov 4, 10:04 AM CST, 2 hours 54 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE BROWNSVILLE TX 1004 AM CST SUN NOV 4 2012 TXZ248>257-051615- ZAPATA-JIM HOGG-BROOKS-KENEDY-STARR-HIDALGO-INLAND WILLACY- INLAND CAMERON-COASTAL WILLACY-COASTAL CAMERON- 1004 AM CST SUN NOV 4 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR DEEP SOUTH TEXAS. .DAY ONE...TODAY AND TONIGHT. ISOLATED THUNDERSTORMS WILL BE POSSIBLE THROUGH THIS AFTERNOON AS A WEAK LINE OF CONVERGENCE MOVES SOUTH THROUGH THE AREA. CONVECTION MAY POP PREFERENTIALLY OVER THE LOWER RIO GRANDE VALLEY DUE TO LOW LEVEL MOISTURE INFLUX...INSTABILITY...AND SEA BREEZE INTERACTION. A FEW STRONGER STORMS WILL BE POSSIBLE...BUT SEVERE IS GENERALLY NOT EXPECTED. CLOUD TO GROUND LIGHTNING...MODERATE TO STRONG GUSTY WINDS...AND BRIEF HEAVY DOWNPOURS WILL BE THE MAIN THREATS. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY. ELEVATED RIP CURRENT RISK WILL BE POSSIBLE TUESDAY AS WAVE HEIGHTS INCREASE BRIEFLY BEHIND A COLD FRONT. SOUTH WINDS WILL INCREASE FRIDAY AND SATURDAY...LEADING TO AN ELEVATED RIP CURRENT RISK. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED. GMZ130-132-135-150-155-170-175-051615- LAGUNA MADRE FROM THE PORT OF BROWNSVILLE TO THE ARROYO COLORADO- LAGUNA MADRE FROM THE ARROYO COLORADO TO 5 NM NORTH OF PORT MANSFIELD TX- LAGUNA MADRE FROM 5 NM NORTH OF PORT MANSFIELD TO BAFFIN BAY TX- COASTAL WATERS FROM PORT MANSFIELD TO THE RIO GRANDE OUT 20 NM- COASTAL WATERS FROM BAFFIN BAY TO PORT MANSFIELD OUT 20 NM- WATERS FROM PORT MANSFIELD TO THE RIO GRANDE EXTENDING FROM 20 TO 60 NM- WATERS FROM BAFFIN BAY TO PORT MANSFIELD EXTENDING FROM 20 TO 60 NM- 1004 AM CST SUN NOV 4 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE GULF OF MEXICO AND THE LAGUNA MADRE. .DAY ONE...TODAY AND TONIGHT. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY. SMALL CRAFT ADVISORY CONDITIONS WILL BE POSSIBLE WITH FRONTAL PASSAGE TUESDAY MORNING...AND ADVISORY CONDITIONS WILL ALSO BE POSSIBLE WITH INCREASING SOUTH WINDS FRIDAY AND SATURDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED.
In the hours before
Special weather statement, Nov 4, 10:58 AM CST, 2 hours before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE BROWNSVILLE TX 1058 AM CST SUN NOV 4 2012 TXZ255-041745- INLAND CAMERON- 1058 AM CST SUN NOV 4 2012 ...STRONG THUNDERSTORM IMPACTING THE SANTA MARIA AREA... AT 1057 AM...RADAR INDICATED A DEVELOPING STRONG THUNDERSTORM NEAR SANTA MARIA IN SOUTHWESTERN CAMERON COUNTY. GUSTY WINDS TO 45 MPH AND HAIL TO ONE HALF INCH IN DIAMETER WILL BE POSSIBLE WITH THIS STORM AS IT MOVES EAST AT 10 MPH. JGG
Special weather statement, Nov 4, 11:50 AM CST, 1 hour 8 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE BROWNSVILLE TX 1150 AM CST SUN NOV 4 2012 TXZ255-041830- INLAND CAMERON- 1150 AM CST SUN NOV 4 2012 ...ISOLATED THUNDERSTORMS MAY PRODUCE SMALL HAIL AND GUSTY WINDS THROUGH EARLY AFTERNOON... AT 1149 AM...RADAR INDICATED ISOLATED THUNDERSTORMS ACROSS SOUTHERN CAMERON COUNTY. THE STRONGEST STORMS WERE NEAR LA FERIA...AND SOUTHWEST OF PORT ISABEL...MOVING SLOWLY TO THE EAST. STRONGER STORMS MAY PRODUCE HAIL UP TO ONE HALF INCH IN DIAMETER AND WIND GUSTS TO 40 MPH. ADDITIONAL STORMS WILL LIKELY PRODUCE BRIEF PERIODS OF PEA SIZED HAIL...HEAVY RAIN...AND CLOUD TO GROUND LIGHTNING. JGG
Special weather statement, Nov 4, 12:57 PM CST, 1 minute before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE BROWNSVILLE TX 1257 PM CST SUN NOV 4 2012 TXZ255-257-041945- INLAND CAMERON-COASTAL CAMERON- 1257 PM CST SUN NOV 4 2012 ...STRONG THUNDERSTORM BETWEEN LAURELES AND LA TINA... AT 1255 PM...RADAR INDICATED A STRONG THUNDERSTORM NORTHWEST OF LAURELES. THIS STORM WAS MOVING SLOWLY NORTH AT 10 MPH. THIS STORM IS CAPABLE OF HAIL TO PENNY SIZE AND GUSTY WINDS TO 50 MPH. THIS STORM WILL CROSS HIGHWAY 106 WEST OF LA TINA SHORTLY. JGG
The office that day
Everything else NWS Brownsville, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Nov 4, 1:46 AM CDT | Special Marine Warning | BRO | 59 min | |
| Nov 4, 9:01 AM CST | Special Marine Warning | BRO | 59 min | |
| Nov 4, 12:11 PM CST | Special Marine Warning | BRO | 42 min | |
| Nov 4, 12:19 PM CST | Severe Thunderstorm Warning | BRO | Cameron | 26 min |
| Nov 4, 1:31 PM CST | Special Marine Warning | BRO | 44 min | |
| Nov 4, 4:08 PM CST | Areal Flood Advisory | BRO | Brooks, Jim Hogg | 82 min |
| Nov 4, 4:36 PM CST | Flash Flood Warning | BRO | Brooks, Jim Hogg | 72 min |
| Nov 4, 5:01 PM CST | Areal Flood Advisory | BRO | Hidalgo, Starr | 59 min |
| Nov 4, 5:18 PM CST | Areal Flood Advisory | BRO | Brooks, Jim Hogg | 57 min |
Nearby
Severe Thunderstorm Warnings in Texas, 2012Every severe thunderstorm warning in 2012
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.